Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 86, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 22, 2014, 5:02 AM CDT for 5 counties in Kentucky. It was in force for 28 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2014, 5:02 AM CDT (10:02 UTC)
- Expired
- May 22, 2014, 5:30 AM CDT
- In force
- 28 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Adair County, KY, Casey County, KY, Green County, KY, Marion County, KY, Taylor County, KY
The radar
The Louisville radar (KLVX), 87 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 5:15 AM CDT | TSTM WND DMG | Campbellsville, KY | STRUCTURAL DAMAGE TO HOMES ON MAPLE AVENUE. PARTIAL ROOF COLLAPSES...SIDING RIPPED OFF HOMES...AND WIDESPREAD TREE DAMAGE. |
| May 22, 5:15 AM CDT | TSTM WND DMG | Campbellsville, KY | STRUCTURAL DAMAGE TO HOMES ON MAPLE AVENUE. PARTIAL ROOF COLLAPSES...SIDING RIPPED OFF HOMES...AND WIDESPREAD TREE DAMAGE. DAMAGE ALSO ALONG W. MAPLE... E. BROADWAY. ROOF COMPLETELY OFF HOUSE... ROOF DAMAGE AND WINDOWS BROKEN TO SEVERAL BUSINESSES. HAIL UP TO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 21, 5:28 PM CDT | Severe Thunderstorm Watch | SPC | 13 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.0 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -456 J/kg
- Mixed-layer LCL
- 1880 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
577
WUUS53 KLMK 221002
SVRLMK
KYC001-045-087-155-217-221030-
/O.NEW.KLMK.SV.W.0086.140522T1002Z-140522T1030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
602 AM EDT THU MAY 22 2014
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ADAIR COUNTY IN SOUTH CENTRAL KENTUCKY...
WEST CENTRAL CASEY COUNTY IN SOUTH CENTRAL KENTUCKY...
NORTHEASTERN GREEN COUNTY IN SOUTH CENTRAL KENTUCKY...
MARION COUNTY IN SOUTH CENTRAL KENTUCKY...
TAYLOR COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 630 AM EDT/530 AM CDT/
* AT 557 AM EDT/457 AM CDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG
A LINE EXTENDING FROM LEBANON TO 9 MILES NORTHWEST OF
CAMPBELLSVILLE TO 12 MILES SOUTHEAST OF HODGENVILLE...AND MOVING
SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LEBANON...CAMPBELLSVILLE...MAC...SALOMA...DURHAMTOWN...COAKLEY...
CALVARY...PITMAN...PHILLIPSBURG...GREENBRIAR...BENGAL...
SPURLINGTON...ARISTA...SWEENEYVILLE...SALLEETOWN...TAYLOR COUNTY
AIRPORT...WOOLEYVILLE...ACTON...SOUTH CAMPBELLSVILLE AND
BRADFORDSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3745 8499 3726 8510 3721 8539 3741 8561
3745 8547 3761 8531
TIME...MOT...LOC 1002Z 308DEG 33KT 3756 8528 3743 8536
3739 8557
HAIL...1.00IN
WIND...60MPH
$$
AMS2 follow-up statements
858
WWUS53 KLMK 221016
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
616 AM EDT THU MAY 22 2014
KYC001-045-087-155-217-221030-
/O.CON.KLMK.SV.W.0086.000000T0000Z-140522T1030Z/
MARION KY-TAYLOR KY-ADAIR KY-CASEY KY-GREEN KY-
616 AM EDT THU MAY 22 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
GREEN...WEST CENTRAL CASEY...NORTHEASTERN ADAIR...TAYLOR AND
SOUTHEASTERN MARION COUNTIES UNTIL 630 AM EDT/530 AM CDT/...
AT 611 AM EDT/511 AM CDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 8 MILES SOUTH OF LEBANON TO CAMPBELLSVILLE TO
GREENSBURG...AND MOVING SOUTHEAST AT 40 MPH.
HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED. THIS STORM HAS A HISTORY OF PRODUCING
WIDESPREAD WIND DAMAGE AND PING PONG BALL SIZE HAIL.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
ACTON...BURDICK...MANNSVILLE...ROACHVILLE...YUMA...MERRIMAC...
ROMINE...SPECK...FEATHERSBURG...BASS...JACKTOWN...CASEY CREEK...
ATTERSON AND CLEMENTSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS ARE PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3743 8543 3756 8528 3745 8499 3726 8510
3721 8539 3736 8556
TIME...MOT...LOC 1014Z 308DEG 33KT 3743 8522 3730 8531
3727 8552
HAIL...1.50IN
WIND...70MPH
$$
AMS123
WWUS53 KLMK 221031
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
631 AM EDT THU MAY 22 2014
KYC001-045-087-155-217-221041-
/O.EXP.KLMK.SV.W.0086.000000T0000Z-140522T1030Z/
MARION KY-TAYLOR KY-ADAIR KY-CASEY KY-GREEN KY-
631 AM EDT THU MAY 22 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL GREEN...WEST
CENTRAL CASEY...NORTHEASTERN ADAIR...TAYLOR AND SOUTHEASTERN MARION
COUNTIES HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3743 8543 3756 8528 3745 8499 3726 8510
3721 8539 3736 8556
TIME...MOT...LOC 1016Z 308DEG 33KT 3731 8531 3718 8540
3716 8561
$$
AMSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:01 AM CDT, 2 hours 1 minute earlier.
Area forecast discussion, May 22, 3:01 AM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 401 AM EDT Thu May 22 2014 .SHORT TERM (Now through Friday)... Issued at 355 AM EDT Thu May 22 2014 Early this morning the threat for strong to severe storms with moderate to heavy rainfall will persist over southern Indiana and northern KY. The main severe threats will be hail up to 1 inch in diameter and damaging winds. A conditionally stable boundary layer has proven susceptible to strong-severe level (50-60 mph) winds early this morning. Damage reports have been received over southern Indiana with wind gusts just below severe limits reported over northern KY. Enough elevated instability still exists for hail generation and we're still seeing some healthy cores develop early this morning on radar. Thus, Svr Watch #169 will be extended farther west through 6am EST...5am CDT. Convection should decline in strength and intensity toward sunrise. Think that a good LLJ fueling the storms will cause storms to persist longer than perhaps high-res models indicate. Storms should diminish by or around sunrise though. The area should remain dry through the middle of the day with a left over boundary laid out over south central KY. This boundary will be the focus by mid to late afternoon for renewed convection. Once again some of the storms that form over south central KY will be capable of damaging winds and severe hail. Friday the boundary will be well south of us leaving our area dry. .LONG TERM (Friday Night through Wednesday)... Issued at 355 AM EDT Thu May 22 2014 Due to ongoing severe weather, the long term forecast remains largely unchanged. The previous discussion is as follows: The 12 UTC models are in reasonable agreement thru the forecast period showing a rather meridional 500 mb pattern with a trough over the northeast U.S., ridge in the Plains states, and trough over the western states. This pattern is forecast to shift slowly east during the period. There are, however, evolutionary differences that show up with the western trough/upper low as it heads east into the Plains next week, which has an effect on precipitation chances by mid next week over the Ohio Valley. High pressure center will keep fair weather entrenched over south- central IN and central KY for much of the Memorial Day weekend. Saturday will be dry with continued relatively low humidity values with afternoon highs in the upper 70s east to lower 80s west after morning lows in the 50s in most locations. On Sunday, the 500 mb ridge axis over the nation's midsection will slowly push east causing the surface high to move to our east. As a result, warmer and gradually more humid air will begin to move in Sunday afternoon and especially Monday (Memorial Day). Models hint that a little more moisture could try to move through the ridge into the lower Ohio Valley Sunday afternoon/evening, but will maintain a dry forecast at this time. Highs Sunday will be in the 80s, while temperatures Monday afternoon should peak in the upper 80s in many areas and perhaps touch 90 in some spots as humidity levels rise as well. It will be a very summerlike holiday. After Monday, the trough/upper low to our west shows more discrepancy in the models, particularly in the 12z GFS. The GFS again tries to drop the low from the central Plains to the lower Mississippi Valley as it swings another strong shortwave south out of Canada into the eastern Great Lakes. This model scenario has been fluctuating the last few runs. On the other hand, the 12z runs of the Canadian GEM and ECMWF are more consistent with themselves and each other, keeping the low moving slowly east as it becomes cut off from the main flow aloft farther north. This scenario is favored and would result in an increasing chance of showers and thunderstorms over our western forecast area by Tuesday afternoon, with better rainfall coverage potentially Wednesday and Thursday (especially afternoons and evenings) when the upper low should be just to our west with a persistent moist southerly flow ahead of it (assuming a correct ECMWF solution). Going with this scenario implies slightly cooler high temperatures by the middle of next week due to more clouds and rainfall. Nevertheless, it will remain rather humid during this time frame. && .AVIATION (06Z TAF Update)... Updated at 110 AM EDT Thu May 22 2014 A complex of thunderstorms will move across southern Indiana and eventually the northern Bluegrass Region during the early morning hours. BWG will have mostly clear skies and VFR TAFs overnight and through Thursday morning. By afternoon isolated thunderstorms may affect BWG. However, confidence and coverage of storms is limited, and will keep thunderstorms out of the BWG TAF through late Thursday. For SDF, feel that the bulk of these thunderstorms will stay north of the terminal. If any convection does affect SDF it will be a pop-up storm of a scattered nature. Scattered thunderstorms will affect LEX from time to time through the early morning hours. Attempting to time individual storms into LEX will be difficult, but the best opportunity for storms in LEX will be between 7 and 10z. Outside of any convection, VFR conditions are anticipated. Surface winds will stay light from the southwest through 12z, then will veer to northwesterly at around 5 to 10 mph by around 18z this afternoon. By midnight light northeasterly winds of around 5kt will develop. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && Short Term........AMS Long Term.........TWF Aviation..........JSD
Hazardous weather outlook, May 22, 3:30 AM CDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 430 AM EDT THU MAY 22 2014 INZ077>079-092-KYZ031>037-039>043-048-049-057-070>078-081-082-230830- WASHINGTON IN-SCOTT IN-JEFFERSON IN-CLARK IN-OLDHAM KY-TRIMBLE KY- HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY- WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-JESSAMINE KY-CLARK KY- MADISON KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY- MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...SALEM...SCOTTSBURG...MADISON... JEFFERSONVILLE...LA GRANGE...BEDFORD...NEW CASTLE...SHELBYVILLE... FRANKFORT...GEORGETOWN...CYNTHIANA...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...NICHOLASVILLE...WINCHESTER... RICHMOND...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...SCOTTSVILLE... GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN... BURKESVILLE...ALBANY 430 AM EDT THU MAY 22 2014 /330 AM CDT THU MAY 22 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE EARLY THIS MORNING. SOME MAY CONTAIN SMALL HAIL...GUSTY WINDS...AND HEAVY RAINFALL. AFTER A BREAK IN SHOWERS AND STORMS LATE THIS MORNING AND EARLY AFTERNOON...STORMS WILL REDEVELOP OVER SOUTH CENTRAL KENTUCKY BY MID TO LATE AFTERNOON. SOME OF THESE STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND HAIL BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STORMS WILL RETURN TO THE AREA TUESDAY AND WEDNESDAY OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY SEVERE WEATHER OBSERVED TODAY TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. INZ076-083-084-089>091-KYZ023>030-038-045>047-053>056-061>067-230830- ORANGE IN-DUBOIS IN-CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN- HANCOCK KY-BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY- BULLITT KY-JEFFERSON KY-SPENCER KY-NELSON KY-WASHINGTON KY-MERCER KY- LARUE KY-MARION KY-BOYLE KY-GARRARD KY-BUTLER KY-EDMONSON KY-HART KY- GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY- INCLUDING THE CITIES OF...PAOLI...JASPER...MARENGO...TELL CITY... CORYDON...NEW ALBANY...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...TAYLORSVILLE... BARDSTOWN...SPRINGFIELD...HARRODSBURG...HODGENVILLE...LEBANON... DANVILLE...LANCASTER...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD 430 AM EDT THU MAY 22 2014 /330 AM CDT THU MAY 22 2014/ ...SEVERE THUNDERSTORM WATCH 169 IN EFFECT UNTIL 6 AM EDT /5 AM CDT/ EARLY THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE LIKELY EARLY THIS MORNING...SOME STORMS MAY BE SEVERE. THE GREATEST THREATS ARE HAIL...DAMAGING WINDS...HEAVY RAINFALL...AND FREQUENT LIGHTNING. MINOR FLOODING MAY ALSO BECOME A THREAT IN AREAS THAT EXPERIENCE REPEATED THUNDERSTORMS. AFTER A BREAK IN SHOWERS AND STORMS LATE THIS MORNING AND EARLY AFTERNOON...STORMS WILL REDEVELOP OVER SOUTH CENTRAL KENTUCKY BY MID TO LATE AFTERNOON. SOME OF THESE STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND HAIL BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STORMS WILL RETURN TO THE AREA TUESDAY AND WEDNESDAY OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY SEVERE WEATHER OBSERVED TODAY TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. AMS/JSD
In the hours before
Special weather statement, May 22, 3:58 AM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
458 AM EDT THU MAY 22 2014
INZ083-084-089-090-KYZ024-025-220930-
BRECKINRIDGE KY-CRAWFORD IN-DUBOIS IN-HARRISON IN-MEADE KY-PERRY IN-
458 AM EDT THU MAY 22 2014
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND PENNY SIZE HAIL...
AT 357 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
DALE TO 7 MILES NORTH OF TELL CITY TO 6 MILES NORTHWEST OF
BRANDENBURG...AND MOVING SOUTHEAST AT 30 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND PENNY SIZE HAIL...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
BRANDENBURG...
DERBY AND RHODELIA...
SIROCCO AND MANNING CROSSING...
MIDWAY AND FRYMIRE...
RAYMOND AND HUGHES LANDING...
THESE STORMS WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE
MARKERS 74 AND 86.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3841 8699 3815 8613 3797 8603 3790 8663
3796 8678 3800 8681 3801 8680 3801 8678
3809 8677 3811 8681 3820 8680 3820 8702
3821 8708 3839 8708
TIME...MOT...LOC 0858Z 318DEG 27KT 3823 8705 3805 8673
3806 8624
AMSSpecial weather statement, May 22, 4:16 AM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
416 AM CDT THU MAY 22 2014
INZ089-KYZ023>025-028-221000-
BRECKINRIDGE KY-HANCOCK KY-HARDIN KY-MEADE KY-PERRY IN-
416 AM CDT THU MAY 22 2014
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND HALF INCH HAIL...
AT 415 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BRANDENBURG TO TELL
CITY...AND MOVING SOUTHEAST AT 35 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND HALF INCH HAIL...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
HAWESVILLE...
HARDINSBURG...
TELL CITY...
MULDRAUGH AND SKILLMAN...
FORT KNOX AND SUNNY CORNER...
RED HILL AND BASIN SPRING...
MATTINGLY AND MAPLES CORNER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3798 8687 3799 8683 3790 8663 3798 8607
3796 8604 3798 8603 3791 8582 3789 8581
3789 8584 3786 8582 3778 8591 3770 8609
3770 8653 3793 8693
TIME...MOT...LOC 0916Z 310DEG 30KT 3797 8608 3793 8677
AMSLocal storm report, May 22, 4:25 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
525 AM EDT THU MAY 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 AM TSTM WND DMG RADCLIFF 37.82N 85.94W
05/22/2014 HARDIN KY EMERGENCY MNGR
WET MICROBURST DETECTED ON RADAR. MULTIBLE TREES DOWN
RIGHT IN AND NEAR RATCLIFF.
&&
EVENT NUMBER LMK1400595
JSDLocal storm report, May 22, 4:31 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
531 AM EDT THU MAY 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM HAIL ELIZABETHTOWN 37.70N 85.87W
05/22/2014 M1.25 INCH HARDIN KY STORM CHASER
&&
EVENT NUMBER LMK1400596
JSDSpecial weather statement, May 22, 4:56 AM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 456 AM CDT THU MAY 22 2014 KYZ024-026>028-053-221025- BRECKINRIDGE KY-GRAYSON KY-HARDIN KY-LARUE KY-OHIO KY- 456 AM CDT THU MAY 22 2014 ...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF INCH HAIL...AND 40 MPH WINDS WILL MOVE SOUTHEAST ACROSS WESTERN HARDIN...BRECKINRIDGE...AND INTO GRAYSON COUNTIES. ... AT 452 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ELIZABETHTOWN TO 14 MILES SOUTH OF HARDINSBURG...AND MOVING SOUTHEAST AT 35 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THESE STORMS. * THESE STORMS WILL ALSO IMPACT... LEITCHFIELD... ELIZABETHTOWN... YEAMAN AND TOUSEY... WHITE MILLS JUNCTION AND SUMMIT... WEST CLIFTY AND POST... SPURRIER AND SEVEN CORNERS... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && LAT...LON 3763 8669 3777 8586 3752 8576 3737 8651 TIME...MOT...LOC 0955Z 337DEG 28KT 3766 8593 3756 8654 JSD
Local storm report, May 22, 4:59 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
559 AM EDT THU MAY 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 AM TSTM WND GST 2 E HODGENVILLE 37.57N 85.70W
05/22/2014 M68 MPH LARUE KY MESONET
A 68 MPH WIND GUST MEASURED BY THE KENTUCKY MESONET
SITE EAST OF HODGENVILLE.
&&
EVENT NUMBER LMK1400597
JSDThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 7:00 PM CDT | Severe Thunderstorm Warning | LMK | Oldham | 30 min |
| May 21, 7:15 PM CDT | Flash Flood Warning | LMK | Henry, Trimble | 3 hr |
| May 21, 7:15 PM CDT | Severe Thunderstorm Warning | LMK | Henry, Shelby | 30 min |
| May 21, 7:20 PM CDT | Severe Thunderstorm Warning | LMK | Jefferson, Oldham, Shelby, Spencer | 30 min |
| May 21, 7:35 PM CDT | Severe Thunderstorm Warning | LMK | Fayette, Garrard, Jessamine, Madison, Woodford | 30 min |
| May 21, 7:37 PM CDT | Severe Thunderstorm Warning | LMK | Anderson, Franklin, Shelby, Woodford | 28 min |
| May 21, 7:40 PM CDT | Special Weather Statement | LMK | Clark, Fayette | 45 min |
| May 21, 7:42 PM CDT | Areal Flood Advisory | LMK | Fayette, Franklin, Scott, Woodford | 3 hr |
| May 21, 7:51 PM CDT | Severe Thunderstorm Warning | LMK | Anderson, Boyle, Garrard, Jessamine, Mercer, Nelson and 3 more | 29 min |
| May 21, 7:56 PM CDT | Severe Thunderstorm Warning | LMK | Clark, Garrard, Jessamine, Madison | 29 min |
| May 21, 8:09 PM CDT | Areal Flood Advisory | LMK | Henry, Oldham, Shelby, Trimble | 3 hr |
| May 21, 8:16 PM CDT | Severe Thunderstorm Warning | LMK | Boyle, Garrard, Lincoln, Madison | 29 min |
| May 21, 8:31 PM CDT | Severe Thunderstorm Warning | LMK | Boyle, Casey, Lincoln, Marion | 29 min |
| May 21, 8:34 PM CDT | Severe Thunderstorm Warning | LMK | Jefferson | 21 min |
| May 21, 8:54 PM CDT | Special Weather Statement | LMK | Shelby, Spencer | 31 min |
| May 21, 9:01 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Jefferson, Spencer | 29 min |
| May 21, 10:48 PM CDT | Special Weather Statement | LMK | Harrison | 27 min |
| May 21, 11:00 PM CDT | Special Weather Statement | LMK | Jefferson | 30 min |
| May 21, 11:15 PM CDT | Special Weather Statement | LMK | Bourbon, Harrison | 30 min |
| May 21, 11:52 PM CDT | Special Weather Statement | LMK | Trimble | 43 min |
| May 22, 12:03 AM CDT | Severe Thunderstorm Warning | LMK | Trimble | 42 min |
| May 22, 12:22 AM CDT | Severe Thunderstorm Warning | LMK | Henry, Jefferson, Oldham, Trimble | 38 min |
| May 22, 12:45 AM CDT | Special Weather Statement | LMK | Jefferson, Shelby, Spencer | 45 min |
| May 22, 1:04 AM CDT | Special Weather Statement | LMK | Henry, Oldham, Trimble | 31 min |
| May 22, 1:19 AM CDT | Special Weather Statement | LMK | Anderson, Franklin | 26 min |
| May 22, 2:13 AM CDT | Special Weather Statement | LMK | Jefferson | 42 min |
| May 22, 2:52 AM CDT | Severe Thunderstorm Warning | LMK | Meade | 28 min |
| May 22, 3:19 AM CDT | Special Weather Statement | LMK | Meade | 46 min |
| May 22, 3:36 AM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hardin, Meade | 29 min |
| May 22, 3:58 AM CDT | Special Weather Statement | LMK | Meade | 32 min |
| May 22, 4:01 AM CDT | Severe Thunderstorm Warning | LMK | Hardin, Meade | 19 min |
| May 22, 4:14 AM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Larue, Nelson | 31 min |
| May 22, 4:16 AM CDT | Special Weather Statement | LMK | Breckinridge | 44 min |
| May 22, 4:37 AM CDT | Severe Thunderstorm Warning | LMK | Green, Larue, Marion, Nelson, Taylor | 28 min |
| May 22, 4:56 AM CDT | Special Weather Statement | LMK | Grayson, Hardin | 29 min |
| May 22, 5:25 AM CDT | Special Weather Statement | LMK | Edmonson, Grayson, Hart | 30 min |
| May 22, 5:27 AM CDT | Severe Thunderstorm Warning | LMK | Adair, Casey, Russell, Taylor | 28 min |
| May 22, 5:50 AM CDT | Special Weather Statement | LMK | Barren, Edmonson, Hart | 30 min |
| May 22, 5:55 AM CDT | Severe Thunderstorm Warning | LMK | Casey, Russell | 20 min |
| May 22, 6:23 AM CDT | Special Weather Statement | LMK | Metcalfe | 22 min |
| May 22, 6:43 AM CDT | Special Weather Statement | LMK | Cumberland | 32 min |
| May 22, 2:56 PM CDT | Severe Thunderstorm Warning | LMK | Barren, Edmonson, Warren | 29 min |
| May 22, 3:28 PM CDT | Special Weather Statement | LMK | Barren | 27 min |
| May 22, 3:54 PM CDT | Special Weather Statement | LMK | Allen, Monroe | 31 min |
| May 22, 4:05 PM CDT | Severe Thunderstorm Warning | LMK | Allen, Barren | 30 min |
| May 22, 4:18 PM CDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Monroe | 32 min |
| May 22, 4:31 PM CDT | Severe Thunderstorm Warning | LMK | Logan | 29 min |
| May 22, 5:37 PM CDT | Special Weather Statement | LMK | Allen | 33 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.